Skip to content
Home » Kenosha County medical examiner issues warning after 3 suspected overdose deaths in 4 days – Kenosha News

Kenosha County medical examiner issues warning after 3 suspected overdose deaths in 4 days – Kenosha News

Subscribe to our Daily Headlines newsletter.
Sue Kahler, substance abuse prevention coordinator for Bismarck-Burleigh Public Health in Bismarck, North Dakota, demonstrates Narcan, which revives people from opioid overdoses.
The Kenosha County Medical Examiner’s Office spoke out Monday after three suspected overdose deaths in four days, renewing concerns about the dangers of illegal drugs that may be laced with fentanyl and other deadly substances.
Medical Examiner Patrice Hall said the first of the three most recent suspected overdose deaths occurred Friday. Two of the cases were in the City of Kenosha; one was in the Village of Pleasant Prairie.
While the specific causes of these deaths are to be determined pending toxicology results, Hall said her office is seeing a continuing trend of fentanyl being added to other substances, often without the user’s knowledge.
“We’re seeing fentanyl mixed into things,” Hall said. “We’re seeing xylazine, which is a large-animal tranquilizer. You literally don’t know what you’re getting.”
Kenosha County had 53 toxicity deaths in 2021, 40 of which involved fentanyl or a fentanyl analog, Hall noted.
While Hall strongly advises against the use of illegal drugs and the misuse of prescription medications, she said those who do choose to use should obtain fentanyl test strips so they will know if it is included in the substances they’ve obtained.
The strips, which were previously considered drug paraphernalia, are now legal under a recent Wisconsin state law change, Hall said.
Test strips are available locally from Vivent Health-Kenosha, which can be reached at 262-657-6644 or online at https://viventhealth.org/locations/kenosha/.
Kenosha County Public Health has also placed an order for test strips and plans to soon begin distributing them as part of its Narcan training program, said Health Officer Dr. Jen Freiheit.
Narcan — a medication that reverses the effects of an opioid overdose — is another life-saving tool that Hall and Freiheit recommend and is readily available to all adults in Kenosha County at no charge.
More information about this program is available at https://www.kenoshacounty.org/1916/Narcan-Distribution-Program, by calling 262-605-6741, or by sending an email to [email protected].
Many other resources are also available to help people with a substance use disorder, Hall said.
More information about other drug prevention and recovery programs and resources is available at https://www.kenoshacounty.org/1844/Drug-Prevention-Programs and https://www.saveliveskenosha.org.
“Help is available in our community for anyone who is struggling with substance use,” Hall said. “No life is not worth saving, and there are many resources available in our community to help prevent these tragedies.
Hall
Freiheit
KNOW WHAT A SUSPECTED OVERDOSE LOOKS LIKE
Use the acronym BLUE:
IF AN OVERDOSE IS SUSPECTED, GIVE NARCAN (if available) AND CALL 911 IMMEDIATELY. You or someone you know will require follow-up medical attention.
TREATMENT/RESOURCES
PREVENTION

Subscribe to our Daily Headlines newsletter.
To investigate the most commonly cited reasons for not seeking treatment for substance use disorder,
Sue Kahler, substance abuse prevention coordinator for Bismarck-Burleigh Public Health in Bismarck, North Dakota, demonstrates Narcan, which r…
Hall
Freiheit
Get up-to-the-minute news sent straight to your device.

source

Leave a Reply

Your email address will not be published.